Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Acute mental status changes, TIA, no facial drooping. History of diabetes. Treatment?

My 72 y. O. Mom is having acute mental status changes. MRI showed chronic global ischemia . Md says she has a TIA but symptoms persisting 12 hours. Weakness to either extremity; no facial drooping. Disoriented X3. + amnesia .passed out and had MVA.h/o diabetes, NASH, recent CHF. Just list 20lb in 2 weeks after diuretic dose increased. What are differential diagnoses?
Asked On : Tue, 4 Sep 2012
Answers:  1 Views:  68
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diabetologist 's  Response
1.Elderly diabetics are prone to develop lacunar infarcts(blockade of very fine blood vessels traversing through deep seated brain tissue which are sometimes difficult to be detected even with the most sophisticated imaging modalities like MRI).

2.Disturbance of electrolytes like Na+ and K+ is another possibility as she had been taking high doses of diuretics.

3.Very high or very low blood sugar levels may lead to mental status changes.

4.Acute renal insufficiency(kidney dysfunction) due to high blood sugar levels or liver dysfunction may also cause altered sensorium.
5.Chronic uncontrolled high blood pressure may also lead to changes in mentation.
Regards and best wishes
Answered: Tue, 4 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor